Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 123, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2002, 2:24 PM EDT for Darke County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2002, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 26, 2002, 3:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
978 WUUS51 KILN 261824 SVRILN OHC037-261915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 224 PM EDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DARKE COUNTY IN OHIO... * UNTIL 315 PM EDT... * AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF UNION CITY...OR ABOUT 6 MILES NORTHEAST OF WINCHESTER...MOVING EAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANSONIA... UNION CITY... VERSAILLES... GREENVILLE... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:45 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 26, 10:45 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1045 AM EDT FRI JUL 26 2002 A SURFACE WARM FRONT ACROSS ILLINOIS INTO INDIANA THIS MORNING WILL PIVOT THROUGH THE AREA WITH THE NEXT SHORT WAVE OVER THE CENTRAL PLAINS TRACKING EAST SOUTHEAST. SEE LITTLE CHANGE FROM MORNING FORECAST FOR UPDATE. SLIGHT CHANGES TO SOUTHWEST GROUP WHERE WILL RAISE TEMPERATURES TO NEAR 90 BASED ON MORNING ILN SOUNDING AND RAISE POPS TO 40. OTHERWISE...WILL MAKE SOME MINOR WORDING ADJUSTMENTS TO OTHER ZONES. .ILN...NONE. PARKER
In the hours before
Special weather statement, Jul 26, 11:23 AM EDT, 3 hours 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-262130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1123 AM EDT FRI JUL 26 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A WARM FRONT WILL PIVOT NORTH THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THIS WARM FRONT COUPLED WITH SOME UPPER LEVEL SUPPORT WILL BRING A SLIGHT RISK OF SEVERE WEATHER TO EAST CENTRAL AND SOUTHEAST INDIANA...WESTERN OHIO...PARTS OF NORTH KENTUCKY THIS AFTERNOON EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT AND MONITOR WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 26, 11:23 AM EDT, 3 hours 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044- 051>053-060>062-070>072-077-078-262130- SEVERE WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE WILMINGTON OH 1123 AM EDT FRI JUL 26 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A WARM FRONT WILL PIVOT NORTH THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THIS WARM FRONT COUPLED WITH SOME UPPER LEVEL SUPPORT WILL BRING A SLIGHT RISK OF SEVERE WEATHER TO EAST CENTRAL AND SOUTHEAST INDIANA...WESTERN OHIO...PARTS OF NORTH KENTUCKY THIS AFTERNOON EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT AND MONITOR WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 26, 12:57 PM EDT, 1 hour 27 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-262130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1257 PM EDT FRI JUL 26 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A WARM FRONT WILL PIVOT NORTH THROUGH THE AREA THIS AFTERNOON AND TONIGHT. THIS WARM FRONT COUPLED WITH SOME UPPER LEVEL SUPPORT AND DAYTIME HEATING WILL BRING A SLIGHT RISK OF SEVERE WEATHER TO EAST CENTRAL AND SOUTHEAST INDIANA...OHIO...NORTHERN KENTUCKY THIS AFTERNOON AND EVENING. THE STORMS PREDICTION CENTER HAS PLACED THE ENTIRE REGION IN AN AREA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING AND SOME OF THESE STORMS MAY BE SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT AND MONITOR WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.